MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Insufficient Cooling (1130); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of the patient was not cooling, and was unable to be flush the icy catheter (lot# 141208) was not confirmed during functional testing.No leak was observed.The catheter performed as intended.Slow cooling may be caused by patient's expected physiological reaction, and patient's clinical condition.The root cause for the reported complaint could not be conclusively determined.Visual inspection was performed on the returned icy catheter.The balloon was examined, and there were no tears, balloon bond detachment, or rupture.Blood residue on balloon was observed.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device, the balloon fully inflated when pressurized up to 100 psi without any issues.No leak was observed.All lumens flushed as intended.Additional testing was performed using peristaltic pump.The returned catheter was connected to a known good suk, and ran on a peristaltic pump.No leak was observed on the catheter.The catheter performed as intended.The returned icy catheter was connected to our standard suk, and ran with the thermogard xp ivtm system for an hour in the max warming mode with target temperature of 37°c, and an hour in the max cooling mode with target temperature of 35°c, no leak was observed on the catheter.The red pinwheel on the known good suk was observed spinning.The saline was circulating in both cooling and warming mode.No leak was observed on the catheter.The catheter performed as intended.
 
Event or Problem Description
At an unspecified time, during ivtm treatment, the user observed that the patient was not cooling.It was observed that the temperature of the patient was 35.7 c, and the console was set to 33 c.The user observed that the pinwheel was not turning.The user flushed the in port luer of the icy catheter (lot# 141208) that was placed in the right femoral vein of the patient with 5 ml.Of saline solution, however, the saline was unable to pass through.In addition, x-ray confirmed proper placement of the catheter.It was determined that the catheter did not have saline flow.The suk was tested in closed circuit, and the ivtm system was placed in run mode.The pump was rotating, and the pinwheel was spinning without any issue.Following this, the catheter was capped, and a new icy catheter was placed in the left femoral vein to continue the patient treatment using the same console.No device malfunction was reported on the ivtm system, and the suk.No consequences, or impact to patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key10639566
Report Number3010617000-2020-00976
Device Sequence Number2720267
Product Code NCX
UDI-Device Identifier00849111075237
UDI-Public00849111075237
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-01
Device Lot Number141208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1